Couldn't find what you looking for?

TRY OUR SEARCH!


I had problems with insomnia and nervousness, and my doc told me to take niacin. After a week of taking it I started spotting although it was not my period time. The spotting lasted for a day and then it stopped. A few days later it started again. I can’t figure out if it has something to do with niacin or not.

Loading...


It sounds strange to me that niacin would cause such thing but who knows. I used to take it and had no side effects at all. You know, spotting happens to women occasionally. Sometimes it could be nothing serious as this happens to some women during ovulation or if they are approaching menopause. However, spotting can be a sign of an underlying problem like endometriosis, uterine fibroids, cervical cancer, or ovarian cysts. It would be good if you had it looked at the gynecologist’s office.
Reply

Loading...

I am having the same problem. Two weeks until my period is due but I'm spotting enough to have to wear a pad. It started almost immediately after I started taking niacin. I hope it is the cause and not something else....
Reply

Loading...

yes it is the niacin because I just took it about an hour ago for the 1st time and I just went to the bathroom and have my "friend". I just had it about 2 weeks ago so I was shocked.

Reply

Loading...

Same situation!, I just had my period 2 weeks ago and yesterday and today I'm bleeding like I'm having a light period again. I started taking niacin 2 weeks ago
Reply

Loading...

How much niacin are you taking? I am on the same boat.
Reply

Loading...

This happened to me too. I can't find any info about it though.
Reply

Loading...

Me too. Every time i take niacin - b3 500 mg. I have spotting. I Wonder why. There is no info about this kind of a side effect BUT I have it :(
Reply

Loading...

Started taking niacin 3 days ago and started spotting the same day. I do think it is because of the niacin
Reply

Loading...

Did my first niacin flush last night and woke up to my menstrual cycle. It's not due for at least another two weeks so, I'm guess the niacin had something to with it. Glad I'm not the only one. This really scared me.
Reply

Loading...

How long did it take to stop?
Reply

Loading...

I've been taking one a day. And that's happened to me too
Reply

Loading...

Glad I found these comments because I started spotting and never do but increased my intake of Niacin and wanted to see if theres a link.
Reply

Loading...

I'm only 32, but have not had a menstrual cycle in about 8 or 9 years, and even before that, they were few and far between (and excruciatingly painful). As far as I'm concerned, I'm menopausal at this point. I was born with one kidney, and a birth defect with my uterus, where instead of having one uterus, I have two, small ones. My uterus is just like yours, but divided in two. I also have PCOS. Anyway, I've been on and off taking Niacin for a while now, and I all of the sudden began bleeding tonight. This might have nothing to do with Niacin, but seeing as how I've not had a period in such a long time, it's difficult not to think Niacin might be playing a role. I did lose over 30lbs this past year, that might have something to do with it as well. Honestly, I was kind of excited when I thought I had started my period, but after reading these comments, now I'm actually somewhat concerned. It's one thing if Niacin causes spotting in women who still have their cycle, but causing bleeding in a woman that hasn't had a period, or spotting, in close to a decade...?

Reply

Loading...

I overdosed on niacin today. I have not taken it in ages, maybe years. I took it because I was worried that I might get a migraine. I forgot that I should have taken 125mg for this purpose. I took a whole Solar tablet, which is 500mg. I had the flushing, which is to be expected but then I felt ill. I had to go to the loo. It was difficult to urinate. I had a bit of a bad stomach. I felt very shakey and weak and ended up lying and rocking on the bathroom floor, shivering violently. I had lower back pain, stomach pain and extreme pain that felt like it was in my womb. Eventually my symptoms calmed down and I went to bed and shook for a while. Once I felt better I went to the loo and it looked like I was having I full blown period. I have been to help out with an event but I am back resting in bed now. I still feel knocked for six and I feel slightly sore in my lower stomach, womb area.
I have only ever had flushing before, not these symptoms. I was wondering if it was because I was younger when I last took too much, now I am nearly fifty. My skin, cells, tissues etc. are probably thinner and less able to cope.
Reply

Loading...